Can ciprofloxacin cause tinnitus? Can Lexapro make tinnitus worse?

Discussion in 'Dr. Stephen Nagler (Archived Answers)' started by Andrew_89, Apr 14, 2014.

  1. Dr. Nagler is not accepting new questions.
    Dismiss Notice
tinnitus forum
    1. Andrew_89

      Andrew_89 Member

      Tinnitus Since:
      Well I'm not too sure when it started but I started getting T about 3-4 weeks ago it's a high pitched whine in both ears. I was taking an antibiotic before that ciprofloxacin and I'm almost certain that's what it's from . My question is can cipro bring T on ?

      I have also been given lexapro to calm me down and I was wondering would it make it worse ?
    2. Dr. Nagler

      Dr. Nagler Member

      Atlanta, Georgia USA
      Tinnitus Since:
      Hi @Andrew_89 -

      Ciprofloxacin has been reported to occasionally cause tinnitus, but it does not cause auditory damage, which means that in cases where ciprofloxacin does indeed induce or increase tinnitus, the effect typically reverses itself after cessation of the drug.

      Same deal with Lexapro. If your tinnitus gets worse while on Lexapro (which can happen rarely), then it should settle back down within a few days of discontinuing the drug. If it doesn't, then the problem wasn't the Lexapro in the first place! (Of course, you should never discontinue an antidepressant without discussing it with your physician first.)

      Stephen Nagler

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.